Hail, Erath
- When
- March 10, 10:47 AM CST
- Where
- Erath County, Stephenville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.230, -98.200
Dime sized hail mixed with a few quarter sized hail stones fell in Stephenville.
Numerous showers with embedded thunderstorms developed due to large scale forcing and isentropic lift ahead of an upper level low to the west. One storm in Erath County reached a marginally severe level and produced dime to quarter sized hail in Stephenville.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Numerous showers with embedded thunderstorms developed due to large scale forcing and isentropic lift ahead of an upper level low to the west. One storm in Erath County reached a marginally severe level and produced dime to quarter sized hail in Stephenville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 10, 5:31 AM CST, 5 hours 16 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 531 AM CST SAT MAR 10 2012 .AVIATION... CONCERNS...LOW VIS AND CIGS...WET RUNWAYS...NEAR CONTINUOUS RAINFALL AND THUNDER. AN APPROACHING STORM SYSTEM FROM THE WEST WILL SPREAD LOWERING CIGS AND VIS...AND RAIN/ISOLD TSRA ACROSS THE REGION LATER TODAY THAT WILL PREVAIL OVERNIGHT. EXPECT LOW MVFR CIGS AND MVFR VIS THROUGH MOST OF TODAY WITH BOUTS OF LIGHT TO MODERATE SHOWERS INCREASING IN COVERAGE DURING THE AFTERNOON. THE SITUATION GETS WORST TONIGHT AS CIGS AND VIS BECOME IFR AND THE RAIN CONTINUES AND THUNDER IS ADDED TO THE MIX. THERE MAY BE PERIODS OF LIFR CONDITIONS AS BANDS OF HEAVY RAIN MOVE THROUGH INDIVIDUAL TAF SITES. CONDITIONS WILL BEGIN TO IMPROVE LATE SUNDAY MORNING WITH MVFR CIGS DEVELOPING 16-18Z AND THE RAIN BEGINS TO END WEST TO EAST MIDDAY TO EARLY SUNDAY AFTERNOON. HEAVY RAINFALL WILL LIKELY CAUSING PONDING ON RUNWAYS AND THUS SOME REDUCE MANUAL BRAKING. IT WILL ALSO BE A INCONVENIENCE FOR GROUND CREWS. TSRA POTENTIAL SEEMS TO BE ISOLATED FOR THE MOST PART...BUT THERE COULD BE BRIEF CLUSTERS OF TSRA 11/06Z TO 11/12Z THAT WOULD AFFECT AIRPORT OPERATIONS AND MAY SHUT DOWN DFW/S TRAM SYSTEM FOR A PERIOD OF TIME. WINDS WILL BE EASTERLY 10 KTS OR LESS UNTIL SUNDAY MORNING WHEN THEY WILL BECOME SOUTHWESTERLY AS THE RAIN BEGINS TO MOVE OUT. 75 && .PREV DISCUSSION... /ISSUED 338 AM CST SAT MAR 10 2012/ A QUASI-STATIONARY UPPER LEVEL LOW OVER SOUTHEASTERN ARIZONA IS EXPECTED TO FINALLY START TO MOVE NORTHEAST LATER TODAY. AS IT DOES...WE WILL SEE INCREASED RAIN CHANCES AREA WIDE LATER TODAY AND TONIGHT. THE ECMWF...GFS AND CMC AGREE THAT THIS SYSTEM WILL MOVE INTO THE CENTRAL PLAINS BY LATE SUNDAY. RAIN CHANCES WILL END FROM WEST TO EAST DURING THE DAY SUNDAY. BEFORE THEN WE WILL SEE THE POTENTIAL FOR SOME LOCALLY HEAVY RAIN THIS AFTERNOON THROUGH SUNDAY MORNING. RAINFALL TOTALS FOR THE NEXT 36 HOURS WILL RANGE FROM LESS THAN 1 INCH ACROSS THE EXTREME WEST TO OVER 2 INCHES ACROSS MUCH OF THE AREA EAST OF I-35. WILL HOLD OFF ON ISSUING A FLASH FLOOD WATCH FOR TONIGHT AND EARLY SUNDAY ACROSS THE AREA EAST OF I-35/I-35E...BUT WILL HAVE TO KEEP AN EYE ON THAT AREA. OTHERWISE...RUNOFF FROM THE RAIN WILL LIKELY RESULT IN SOME FLOODING OF CREEKS AND STREAMS WHICH WOULD RESULT IN SOME SMALL STREAM FLOOD ADVISORIES. THOUGH IT WILL NOT BE AS COLD AS YESTERDAY...EXPECT TODAYS HIGHS TO BE 10 TO 15 DEGREES BELOW SEASONAL NORMALS. TEMPERATURES WILL MODERATE FURTHER TONIGHT AND SUNDAY AS EAST WINDS SWING AROUND TO THE SOUTHEAST AND SOUTH TONIGHT...AND BECOME SOUTHWESTERLY ON SUNDAY. MUCH WARMER WEATHER IS EXPECTED FOR THE EARLY PART OF NEXT WEEK WITH TEMPERATURES WARMING INTO THE MID 70S TO LOWER 80S MONDAY THROUGH WEDNESDAY. WE WILL SEE A CHANCE OF SHOWERS AND THUNDERSTORMS RETURN MID WEEK AND CONTINUE INTO THE WEEKEND AS SOUTHWESTERLY FLOW ALOFT ALLOWS FOR A SERIES OF SHORTWAVES TO MOVE ACROSS THE REGION. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE THE SEASONAL NORMALS THROUGH SATURDAY. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 53 50 68 53 82 / 100 100 80 5 5 WACO, TX 52 51 68 52 81 / 100 100 70 5 10 PARIS, TX 58 50 67 52 79 / 60 100 100 20 10 DENTON, TX 53 48 68 52 82 / 100 100 70 5 5 MCKINNEY, TX 53 50 67 52 81 / 90 100 90 5 10 DALLAS, TX 53 50 67 54 82 / 100 100 80 5 10 TERRELL, TX 54 50 66 53 81 / 90 100 100 10 10 CORSICANA, TX 54 52 68 55 81 / 100 100 100 10 10 TEMPLE, TX 51 51 70 52 82 / 100 100 60 5 10 MINERAL WELLS, TX 51 46 73 49 85 / 100 100 50 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 75/
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 340 AM CST SAT MAR 10 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-110945- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 340 AM CST SAT MAR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS TODAY THROUGH TONIGHT. HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING ARE THE MAIN THREATS. LOCALIZE AREAL FLOODING...CREEK AND STREAM FLOODING WILL BE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF NORTH TEXAS ON SUNDAY. CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WILL BE THE MAIN THREATS. LOCALIZED AREAL FLOODING...CREEK AND STREAM FLOODING...OR MINOR RIVER FLOODING COULD BE ON GOING EARLY SUNDAY OR DEVELOP SUNDAY MORNING AS STORM TOTAL PRECIPITATION OF 1 TO 3 INCHES ARE POSSIBLE. THE HIGHEST TOTALS AND HIGHEST FLOODING POTENTIAL ARE EXPECTED MAINLY ALONG AND EAST OF INTERSTATE 35...AND INCLUDES THE DALLAS FORT WORTH METROPLEX. THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY NIGHT THROUGH FRIDAY AS THE NEXT SYSTEM AFFECTS NORTH TEXAS. ADDITIONAL HEAVY RAINFALL DURING THIS PERIOD WOULD LIKELY LEAD TO MORE AREAL...STREAM AND RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT FOR POTENTIAL FLOODING PROBLEMS...DEPENDING ON WHERE HEAVY RAINFALL OCCURS.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
848 AM CST SAT MAR 10 2012
TXZ116-117-131-101515-
HOOD TX-PALO PINTO TX-PARKER TX-
848 AM CST SAT MAR 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN HOOD COUNTY
SOUTHEASTERN PALO PINTO COUNTY
PARKER COUNTY
AT 848 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES SOUTH OF MINERAL WELLS...MOVING
NORTHEAST AT 35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BROCK...HUDSON OAKS AND
WEATHERFORD.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3293 9785 3277 9766 3244 9803 3251 9807
3251 9822 3255 9827
TIME...MOT...LOC 1448Z 223DEG 29KT 3259 9804
82/JLDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1037 AM CST SAT MAR 10 2012
TXZ130-101700-
ERATH TX-
1037 AM CST SAT MAR 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL ERATH COUNTY
AT 1037 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES EAST OF DUBLIN...MOVING NORTH AT 50 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE DUBLIN...STEPHENVILLE AND
MORGAN MILL.
HALF INCH HAIL AND WIND GUSTS TO 30 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3251 9824 3251 9819 3239 9801 3236 9800
3197 9822 3202 9838 3206 9841
TIME...MOT...LOC 1637Z 202DEG 42KT 3210 9826SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1039 AM CST SAT MAR 10 2012
TXZ158-101715-
BELL TX-
1039 AM CST SAT MAR 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN BELL COUNTY
AT 1039 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTH OF BELTON...MOVING NORTHEAST AT 40
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...HOLLAND...LITTLE
RIVER-ACADEMY...SALADO...AND TEMPLE.
PEA-SIZED HAIL AND WIND GUSTS TO 30 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3093 9759 3131 9741 3124 9734 3126 9731
3120 9722 3117 9720 3085 9740
TIME...MOT...LOC 1639Z 204DEG 33KT 3098 9744The Dallas/Ft Worth radar (KFWS), 92 km away, was scanning. The volume nearest the first event began at 16:45 UTC.
1 hail. Local standard time, as filed.
Dime sized hail mixed with a few quarter sized hail stones fell in Stephenville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, March 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 366844.